MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #2; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5520-B-200
Medical Device Problem Codes Unstable (1667); Migration (4003)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 08/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There has been similar events for the lot referenced however, it is related to the same patient.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
This pr was raised from a medical review for another event.The patient had left knee arthroplasty on (b)(6) 2011.A quad repair was carried out six months post implantation.Revision surgery took place on (b)(6) 2012 due to instability whereby the insert was revised.Revision surgery took place on (b)(6) 2016 due to subsidence and instability whereby all components were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding subsidence and instability involving a triathlon baseplate was reported.The event was confirmed by medical review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: {.} on (b)(6), 2016 she presented with left knee pain.And the record states that she was taken to the operating room on that day for revision of her left knee due to complications of orthopedic hardware.The operation note of (b)(6), 2016 is reviewed.The postoperative diagnosis was "left knee complications of orthopedic hardware from previous total knee arthroplasty".Surgery was performed by dr.The patient was revised using depew tc three revision components the indications state that there was evidence of subsidence of the base plate and also signs of mid-flexion instability.The operation report itself does not report any loosening of the patella femoral component or tibial component.{.} i can confirm that the events occurred since i was able to review the operation reports and i reviewed preop and post op x-rays.Regarding the possible root cause of this event, i cannot determine this for certain.I see no abnormality with the implant itself.-product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been 2 other similar events for the lot referenced.Conclusions: a review of the provided medical information by a clinical consultant indicated: i can confirm that the events occurred since i was able to review the operation reports and i reviewed pre op and post op x-rays.Regarding the possible root cause of this event, i cannot determine this for certain.I see no abnormality with the implant itself.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PRIM CEM FXD BPLT #2
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12496842
Report Number0002249697-2021-01574
Device Sequence Number14430245
Product Code MBH
UDI-Device Identifier07613327041569
UDI-Public07613327041569
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number5520-B-200
Device Catalogue Number5520B200
Device Lot NumberS4A3M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR